Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 11, 2009, 6:24 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 12, 2009, 1:30 AM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:40 PM MDT | FLASH FLOOD | 10 S Potter, NE | LAW ENFORCEMENT REPORTED COUNTY ROADS 73 THROUGH 78 ALONG COUNTY ROAD 8 BETWEEN KIMBALL AND CHEYENNE COUNTIES HAVE BEEN CLOSED DUE TO FLOODING OF SIDNEY DRAW. FLOOD WATERS ALONG SIDNEY DRAW IS STILL AT 8 FEET DEEP AND A QUARTER OF A MILE WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 120024 FFWCYS NEC033-105-120430- /O.NEW.KCYS.FF.W.0007.090612T0024Z-090612T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 624 PM MDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1030 PM MDT * AT 612 PM MDT...TRAINED WEATHER SPOTTERS REPORTED THAT HEAVY RAINFALL FROM THUNDERSTORMS OVER KIMBALL AND CHEYENNE COUNTIES HAS CAUSED WATER IN STREAMS AND DRAWS IN SOUTHEAST KIMBALL AND SOUTHWEST CHEYENNE COUNTY TO GO OUT OF THEIR BANKS. DOPPLER RAINFALL ESTIMATES OF UP TO 2 INCHES OF RAIN HAVE FALLEN IN A SHORT TIME IN THE WARNING AREA. ADDITIONAL RAINFALL OF UP TO AN INCH IS POSSIBLE THROUGH THE EVENING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT VERNON. * SIDNEY DRAW ALONG COUNTY ROAD 8 ON THE KIMBALL AND CHEYENNE COUNTY LINE WAS OUT OF ITS BANKS AND WAS ONE QUARTER OF A MILE WIDE AND 8 FOOT DEEP. THE WATER WILL REMAIN HIGH THROUGH THE EVENING AND BEGIN TO SLOWLY DIMINISH AFTER 10 PM. WITH THE LARGE AMOUNT OF FAST MOVING WATER IT IS LIKELY THAT SOME ROADS AND BRIDGES MAY BE WASHED OUT IN SOUTHEAST KIMBALL COUNTY AND SOUTHWEST CHEYENNE COUNTY...ESPECIALLY ALONG AND NEAR SIDNEY DRAW. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THIS WARNING REPLACES THE PREVIOUSLY ISSUED SMALL STREAM FLOOD ADVISORY FOR THE AREA. && LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367 $$ WEILAND
3 follow-up statements
272 WGUS75 KCYS 120206 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 706 PM MDT THU JUN 11 2009 NEC033-105-120430- /O.CON.KCYS.FF.W.0007.000000T0000Z-090612T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEYENNE NE-KIMBALL NE- 706 PM MDT THU JUN 11 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 1030 PM MDT... AT 740 PM MDT...LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 8 FEET OF WATER EXPANDING A QUARTER OF A MILE WIDE ALONG SIDNEY DRAW BETWEEN THE KIMBALL AND CHEYENNE COUNTY BORDER. AN AREA EXTENDING BETWEEN COUNTY ROADS 73 AND 78 AND INTERSECTION OF COUNTY ROAD 8 HAVE BEEN CLOSED DUE TO FLOODED WATERS ALONG SIDNEY DRAW. THE FLOOD WATERS ARE ROUGHLY MOVING AT 4 MPH AND SHOULD REACH LODGEPOLE CREEK AROUND 9 PM MDT. DOPPLER RADAR CONTINUES TO INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED AN INCH TO 1.5 INCHES IS FALLING PER HOUR AND SLOWLY MOVING EAST AT 10 MPH. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367 $$
000 WGUS55 KCYS 120358 FFWCYS NEC033-105-120730- /O.EXT.KCYS.FF.W.0007.000000T0000Z-090612T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 958 PM MDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 130 AM MDT * AT 941 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS THE WARNED AREA. SIDNEY DRAW AND ITS TRIBUTARIES ARE FLOODING OVER EXTREME SOUTHEAST KIMBALL COUNTY AND SOUTHWEST CHEYENNE COUNTY. WATER CONTINUES TO BE 5 TO 8 FEET DEEP IN SIDNEY DRAW WITH A WIDTH OF UP TO ONE HALF MILE. SOME FARM HOUSES HAVE BEEN REPORTED TO BE SURROUNDED BY WATER IN THE AREA. RAINFALL TOTALS FROM THE DOPPLER RADAR HAVE BEEN BETWEEN 4 TO 6 INCHES THIS EVENING. THAT RAINFALL WAS ON TOP OF SIGNIFICANT RAINFALL OVER THE AREA DURING THE PAST FEW DAYS. ADDITIONAL RAINFALL IN THE AREA WILL BE UP TO AN INCH THROUGH 1130 PM. * WATER LEVELS WILL START TO SLOWLY RECEDE AFTER THE CURRENT RAINFALL ENDS AROUND 1130 PM. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOOD WATERS ARE MOVING DOWN SIDNEY DRAW FROM EXTREME SOUTHWEST CHEYENNE COUNTY TO LODGEPOLE CREEK WEST OF CHEYENNE. THE FLOOD CREST IS EXPECTED TO REACH LODGEPOLE CREEK WEST OF SIDNEY BY 11 PM. && LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367 $$ WEILAND
732 WGUS75 KCYS 120730 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 130 AM MDT FRI JUN 12 2009 NEC033-105-120742- /O.EXP.KCYS.FF.W.0007.000000T0000Z-090612T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEYENNE NE-KIMBALL NE- 130 AM MDT FRI JUN 12 2009 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES WILL BE ALLOWED TO EXPIRE AT 130 AM MDT... A FLOOD WARNING IS NOW IN EFFECT UNTIL 1130 AM MDT FOR SOUTHWESTERN CHEYENNE COUNTY. RAINFALL HAS ENDED OVER THE AREA AND LITTLE IF ANY MORE RAIN IS EXPECTED THROUGH THE REST OF THIS MORNING. HOWEVER HIGH WATER IS STILL REPORTED TO BE FLOWING OVER PARTS OF SOUTHWESTERN CHEYENNE COUNTY. LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367 $$ RE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 12:38 PM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 11, 12:38 PM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1238 PM MDT THU JUN 11 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... LOW CLOUDS HAVE THINNED SUFFICIENTLY THROUGH EARLY AFTERNOON ALLOWING AMPLE SFC HEATING AND SUBSEQUENT DESTABILIZATION. CONVECTION HAS ALREADY BEGAN TO DEVELOP ACROSS CARBON COUNTY...AS WELL AS ALONG THE SOUTHERN LARAMIE RANGE AND THE INTERSTATE 25 CORRIDOR. PROFILER DATA FROM THE MEDICINE BOW DEPICTS SOUTHWEST WINDS IN EXCESS OF 50 KNOTS ABOVE H25. STRONG SOUTHEAST FLOW AT THE SURFACE EAST OF THE MOUNTAINS...SETS UP A GOOD SHEAR PROFILE...BOTH SPEED AND DIRECTIONALLY. AS SUCH...BULK SHEAR VALUES OF BETWEEN 40 AND 50 KTS ARE EXPECTED BY LATE AFTERNOON. RUC ANALYSIS AT 18Z SHOWS THE NEXT UPSTREAM SHORTWAVE LOCATED ACROSS UTAH ATTM...MOVING NORTHEAST...WHICH WILL FURTHER DESTABILIZE THE MID/UPPER LAYERS AS IT MOVES OVERHEAD. SO BOTTOM LINE...EXPECT CONVECTIVE INITIATION TO CONTINUE INITIALLY ALONG THE LARAMIE RANGE THIS AFTERNOON...WITH STORMS ROLLING OFF BY LATE AFTERNOON AS THE SHORTWAVE PASSES THROUGH. EXPECT STORM TYPE TO BE SUPERCELLULAR INITIALLY GIVEN THE SHEAR PROFILE...BUT SHOULD TURN MULTI-CELLULAR BY LATER THIS AFTERNOON. ANOTHER CONCERN TODAY IS THE WETTER THAN NORMAL LAYER MOISTURE TRACE...WHICH HAS PRECIPITABLE WATERS RUNNING ABOUT 125 TO 150 PERCENT ABOVE NORMAL. HAVE ADDED SEVERE WORDING TO THE FORECAST...ALONG WITH HEAVY RAIN POTENTIAL THROUGH EARLY EVENING. THE AFOREMENTIONED SHORTWAVE WILL DEPART THE AREA LATE TONIGHT...ALLOWING UPPER HEIGHTS/TEMPERATURES TO INCH UPWARD IN ITS WAKE. SO WOULD EXPECT THE MAJORITY OF THE ACTIVITY TO BE OVER BY AROUND MIDNIGHT...WITH ONLY LINGERING SHOWERS POSSIBLE. ALSO...HAVE ADDED PATCHY FOG EAST OF THE LARAMIE RANGE ONCE AGAIN...AS THE ATMOSPHERE DECOUPLES AND THE NIGHTTIME INVERSION STEEPENS. FINALLY...A RELATIVE LULL IN THE ACTIVITY ANTICIPATED FOR FRIDAY AS MEAN SHORTWAVE RIDGING TRAVERSES OVERHEAD. CERTAINLY CANT RULE OUT A PASSING AFTERNOON SHOWER/STORM...ESPECIALLY WITH ALL OF THE RECENT RAINFALL ADDING TO AVAILABLE BOUNDARY LAYER MOISTURE. HOWEVER DO NOT ANTICIPATE THE COVERAGE OR INTENSITIES TO BE ANYTHING LIKE THAT OF EARLIER IN THE WEEK. TEMPERATURES WILL BE 5 TO 10 DEGREES WARMER ON FRIDAY. .LONG TERM...SATURDAY THROUGH THURSDAY... SATURDAY...STORM PREDICTION CENTER DAY 3 OUTLOOK OF SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING LOOKS QUITE ACCURATE ACROSS PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. LOW LEVEL SOUTHEAST WINDS EAST OF THE LARAMIE RANGE WILL STRENGTHEN IN THE AFTERNOON IN RESPONSE IN STRENGTHENING MID LEVEL WINDS FROM THE SOUTHWEST. IMPRESSIVE LOW LEVEL THETA-E RIDGE AXIS WILL STRETCH FROM DOUGLAS TO CHEYENNE TO DENVER WITH STRONG POSITIVE MID LEVEL THETA-E ADVECTION ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA. IN CONTRAST TO FRIDAY AFTERNOON AND EVENING...NAM PROJECTING MOIST LOW LEVEL SOUTHEAST ADVECTION OF 50+ SURFACE DEWPOINTS ACROSS THE SLIGHT RISK AREA ALONG WITH A 40+ KNOT 500 MB SPEED MAX MOVING ACROSS SOUTHEAST WYOMING AT PEAK HEATING. SHEAR AND BUOYANCY PARAMETERS LOOKING QUITE FAVORABLE FOR AT LEAST ISOLATED AFTERNOON AND EVENING SUPERCELLS TO FORM IN SLIGHT RISK AREA...PRIMARILY ACROSS FAR SOUTHWEST NEBRASKA WHERE 0 TO 3 KM HELICITY VALUES RANGE FROM 125-225 METERS SQUARED PER SECOND SQUARED. ACROSS THE SLIGHT RISK AREA...WILL SEE LOW LEVEL SOUTHEAST WINDS OF 15 KNOTS...WITH 700 MB WINDS SOUTHWEST AT 20 KNOTS AND 500 MB WINDS WEST SOUTHWEST AT 30-40 KNOTS...THUS PRODUCING QUITE FAVORABLE SPEED AND DIRECTIONAL SHEAR FOR ROTATING THUNDERSTORMS. PRIMARY MITIGATING FACTOR FOR THUNDERSTORM COVERAGE AND SEVERITY WILL BE LIMITED HEATING DUE TO ABUNDANT LOW CLOUDS AND THEREFORE WEAKER MID LEVEL LAPSE RATES. IN ANY EVENT...WILL SEE SCATTERED THUNDERSTORMS DEVELOP IN THE AFTERNOON ALONG THE EAST SLOPES OF THE LARAMIE RANGE IN MECHANICAL SOUTHEAST UPSLOPE...THEN STORMS WILL PROPAGATE NORTHEAST AT 25 MPH AND INCREASE IN STRENGTH AND COVERAGE AS THEY MOVE INTO MORE UNSTABLE AIRMASS. HAVE ADDED MENTION OF SEVERE THUNDERSTORMS ACROSS STORM PREDICTION CENTER DAY THREE OUTLOOK AREA. SATURDAY NIGHT...SCATTERED THUNDERSTORMS...SOME LIKELY SEVERE...WILL CONTINUE THROUGH THE MID EVENING HOURS...WITH STORMS THEN DECREASING IN AREAL COVERAGE AND INTENSITY AS THE SHORTWAVE TROUGH ALOFT MOVES INTO THE CENTRAL PLAINS STATES AND NOCTURNAL COOLING PRODUCING STABILIZING EFFECTS. SUNDAY...SOUTHWEST FLOW ALOFT CONTINUES. PRIMARY DIFFERENCE WILL BE LESS AREAL COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS COMPARED TO SATURDAY AS THE SHORTWAVE TROUGH ALOFT OF THE DAY WILL BE ACROSS WESTERN SOUTH DAKOTA AND WESTERN NEBRASKA AT PEAK HEATING...THUS PRODUCING LESS SYNOPTIC LIFT. THUNDERSTORMS WILL BE FOCUSED IN THE AFTERNOON AND EVENING ALONG A PSEUDO DRY LINE EXTENDING FROM SURFACE LOW PRESSURE ACROSS EASTERN WYOMING ALONG THE WYOMING AND NEBRASKA STATE LINE. MONDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL BE FOCUSED ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA IN SURFACE TROUGH AXIS...WELL DEPICTED BY THE GFS. TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE WITH SHORTWAVE RIDGING ALOFT AND MORE LIMITED LOW AND MID LEVEL MOISTURE. WEDNESDAY/THURSDAY...WILL SEE A DECREASE IN AFTERNOON AND EVENING THUNDERSTORM COVERAGE DUE TO STRENGTHENING RIDGING ALOFT ON WEDNESDAY AND DRYING OUT OF LOW AND MID LEVELS ON THURSDAY AS WESTERLY FLOW ALOFT STRENGTHENS AND DRIES OUT THE ATMOSPHERE. && .AVIATION... EXPECT GENERALLY VFR CONDITIONS AT WYOMING TERMINALS THROUGH THE AFTERNOON/EVENING. OF COURSE...THESE WILL DIP TO MVFR IN SCATTERED TO LOCALLY NUMEROUS THUNDERSTORM ACTIVITY THROUGH THE EVENING. VISIBILITIES MAY BE REDUCED TO BELOW 2SM IN HEAVY RAIN IN PASSING THUNDERSTORMS. MVFR CONDITIONS IN THE WESTERN NEBRASKA PANHANDLE SHOULD GRADUALLY LIFT TO VFR THIS AFTERNOON...BUT WILL AGAIN BE IMPACTED BY THUNDERSTORM ACTIVITY. A FEW OF THE THUNDERSTORMS ESPECIALLY AT THE KCYS AND KSNY TERMINALS MAY CONTAIN HAIL AND STRONG WINDS. LOW STRATUS/FOG WILL ONCE AGAIN OBSCURE MOUNTAINS OVERNIGHT...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. CONDITIONS WILL ONCE AGAIN LIFT TO VFR BY MID- MORNING FRIDAY...WITH LESS LATE-DAY THUNDERSTORM COVERAGE ANTICIPATED. && .FIRE WEATHER... THE DISTRICT REMAINS IN FULL GREEN-UP WITH RECENT RAINS. ADDITIONAL RAIN WILL CONTINUE TO LIMIT ANY FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. OVERNIGHT HUMIDITY RECOVERIES WILL BE EXCELLENT THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM...RUBIN
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU JUN 11 2009 WYZ059>070-121130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FROM EARLY THIS AFTERNOON INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING WIND...LARGE HAIL AND HEAVY RAIN...MAINLY IN SOUTHERN GOSHEN AND PLATTE COUNTIES...IN ADDITION TO ALL OF LARAMIE COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY...AND A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN EXTREME SOUTHEAST WYOMING LATER TODAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-121130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1055 AM MDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING WIND...LARGE HAIL AND HEAVY RAIN...PRIMARILY IN THE SOUTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY...AND A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHERN PANHANDLE LATER TODAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 11, 3:33 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT THU JUN 11 2009 WYZ066-069-070-112230- CHEYENNE FOOTHILLS-LARAMIE RANGE-PINE BLUFFS- 333 PM MDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 430 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CHEYENNE TO 6 MILES NORTHWEST OF NATURAL FORT REST AREA...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO PENNY SIZE...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... CHEYENNE BETWEEN 333 PM MDT AND 350 PM MDT. I-25 EXIT 13...I-80 AND I-25 INTERCHANGE...I-25 EXIT 7...SOUTH GREELEY HIGHWAY...I-80 EXIT 364...FOX FARM-COLLEGE AND I-80 EXIT 370 ARE ALSO IN THE PATH OF THESE STORMS. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND 381. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 3 AND 9. RUBIN
Local storm report, Jun 11, 3:49 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/11/2009 M0.25 INCH LARAMIE WY TRAINED SPOTTER
TRAINED SPOTTERS REPORTED PEA SIZE HAIL AT 342 PM ON
CHRISTENSEN ROAD AND AT 345 PM LA PAZ ROAD.
&&
MGSpecial weather statement, Jun 11, 4:07 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 407 PM MDT THU JUN 11 2009 WYZ068-112300- GOSHEN- 407 PM MDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 500 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MERIDEN REST AREA...OR 35 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF HAWK SPRINGS RECREATION AREA BY 450 PM MDT. LA GRANGE BY 455 PM MDT. HIGHWAY 85 MILE MARKER 60 AND HIGHWAY 85 AT HIGHWAY 151 ARE ALSO IN THE PATH OF THIS STORM. IF THIS THUNDERSTORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. RUBIN
Special weather statement, Jun 11, 4:38 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 438 PM MDT THU JUN 11 2009 WYZ069-070-112345- CHEYENNE FOOTHILLS-PINE BLUFFS- 438 PM MDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 545 PM MDT... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF BURNS TO 13 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LARAMIE COUNTY...INCLUDING I-80 EXIT 386. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 375 AND 390. RUBIN
Local storm report, Jun 11, 5:10 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 6 N HARRISBURG 41.64N 103.74W
06/11/2009 U0.25 INCH BANNER NE NWS EMPLOYEE
CONSIDERABLE HAIL OF GENERALLY SMALL SIZE WAS REPORTED ON
THE GROUND IN THE WILDCAT HILLS. EARLIER HEAVY RAIN HAS
LEFT STANDING WATER IN THE AREA ALONG HIGHWAY 88 AND SOME
PLACES HAD WATER OVER THE HIGHWAY.
&&
MWEILANDSpecial weather statement, Jun 11, 5:34 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT THU JUN 11 2009 WYZ066-067-069-120030- CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE- 534 PM MDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 630 PM MDT... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LAMBERT TO 6 MILES EAST OF IRON MOUNTAIN TO HORSE CREEK...MOVING EAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... WHITAKER BY 600 PM MDT. I-25 EXIT 39 AND I-25 EXIT 29 ARE ALSO IN THE PATH OF THESE STORMS. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 29 AND 51. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:26 AM MDT | Areal Flood Warning | CYS | Cheyenne | 10 hr |
| Jun 12, 11:32 AM MDT | Areal Flood Warning | CYS | Cheyenne, Kimball | 9 hr |
Nearby
Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.